MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the customer, after a microbiological routine sampling of this device, carried out as required by french regulation, unexpected contamination was detected which was above the acceptable threshold for all channels.The test was performed prior to use.There was no contamination or any other deterioration in state of health of any person, to which this medical device could have been a contributory cause.Per customer hygiene microbiological investigation (hmi) sampling taken, the microbial results obtained are as follows: date of analysis (b)(6) 2022, sample taken (b)(6) 2022: mesophilic aerobic flora is greater than 80 cfu/volume for all channels.Declaration of conformity: the sample presented during its sampling characteristics that did not comply with the guides and recommendations of the ministry of health.Date of analysis (b)(6) 2022, sample taken (b)(6) 2022: mesophilic aerobic flora is 27 cfu/volume for all channels.Date of analysis (b)(6) 2022, sample taken (b)(6) 2022: mesophilic aerobic flora is 7 cfu/volume for all channels.
 
Additional Manufacturer Narrative
The device has been returned but the evaluation is not yet begun.The device has been sent to an independent laboratory to perform a culture test for the device for olympus.The results are pending.Device return date is not available.Due diligence is being performed to collect more information from the customer.Supplemental report(s) will be submitted when any relevant new information is available.
 
Additional Manufacturer Narrative
Device has been evaluated.This supplemental report is being submitted to provide this information.Please see the updates in sections: d9, g3, g6, h2, h3, h4, h6, and h10.Customer provided information on reprocessing performed at the facility: during pre-cleaning, suction is performed for all channels.Detergent used is salvanios.During manual cleaning detergent used is salvanios.Disinfectant used is anioxyde 1000.Brushing is performed for the instrument/suction channel, instrument channel port, and distal/areas around the elevator.Brushes used are of bytil novaclean brand.No information provided on machine reprocessing.The device is stored horizontally in a simple storage cabinet without drying feature.Maintenance of the device is by olympus.The device is not sterilized.An independent laboratory performed for olympus a culture test for the device after the device was reprocessed per the directions of the instructions for use.The test results for all channels indicate that the culture sampling results conform to the target levels established by the french regulation of july 4, 2016 with a number of revivable microorganisms less than 1 cfu/endoscope, for an endoscope subjected to high-level disinfection and rinsed with sterile water.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria at the time of shipping.The device is returned, and an evaluation completed for it.The user¿s complaint of contamination with microbes was not duplicated.There was no malfunction of the device that would contribute to the positive result of the microbial testing.It cannot be conclusively determined if the reprocessing performed by the customer contributed to the positive culture results.Upon inspection of the device it was observed that the device had light guide image bundle was broken.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15824267
Report Number3002808148-2022-04329
Device Sequence Number6109369
Product Code HIH
UDI-Device Identifier04953170411571
UDI-Public04953170411571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown